MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE, GUIDE
Model Number H74939706JPNXS1
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
Event: damage has occurred.Was there any appearance abnormality before use? no.At what position and what kind of damage was observed? the coiled part at the tip of the wire was unraveled.Patient outcome: no patient injury.
 
Additional Manufacturer Narrative
This report is being filed based on an image received on (b)(6) 2023, revealing a fracture of the core wire material.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The image provided by the distributor presented a fracture of the core wire and stretched coil wraps in the distal tip extending proximally from the j-straightener with the distal tip lodged within the j-straightener.At this time, it is not possible to assign a definitive root cause for the event as reported.The patient information was not provided.If any further relevant information is received, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each safari2 jpn 275cm x sml; returned loose and coiled without dispenser assembly, lodged within the j-straightener and double-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a ductile, tensile overload of the core wire an unknown distance from the distal tip weld mass with concurrent stretched coil damage of 14 cm the distal tip is lodged within the lumen the j-straightener attachment 3.6 cm from the distal tip of the j-straightener along with traces of dried blood.Specimen presented kink/bend damage at 0.3cm in the formed curve from the proximal aspect of the core wire fracture along with offset/coil misalignment damage at 2.2cm to 2.4cm and a large radius bend damage from 3.5cm to 8.7cm from the formed distal curve.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As described in the instructions for use (dfu): 10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.B.The safari2 guidewire is pulled back completely into the catheter.C.The safari2 guidewire may then be withdrawn from the catheter.As described in the warnings (dfu): · when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.· exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.· never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.If any further relevant information is received, a follow up medwatch report will be submitted.

Brand Name
PREFORM GUIDEWIRE - SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key17191760
Report Number2126666-2023-00039
Device Sequence Number5806653
Product Code DQX
UDI-Device Identifier00816349012334
UDI-Public00816349012334
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2025
Device Model NumberH74939706JPNXS1
Device Catalogue Number39706JPNXS
Device Lot Number7376205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown